Alert archive / Ohio / Small Craft Advisories in 2025
Small Craft Advisory 7, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Mar 6, 2025, 2:55 AM EST. It took effect at Mar 6, 2025, 7:00 AM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2025, 2:55 AM EST (07:55 UTC)
- In effect from
- Mar 6, 2025, 7:00 AM EST
- Expired
- Mar 7, 2025, 4:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Cleveland, OH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Mar 6, 1:00 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 6, 1:00 AM EST, 1 hour 55 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
100 AM EST Thu Mar 6 2025
.SYNOPSIS...
A cold front will wrap northeast across the area this evening as low
pressure moves to northern lower Michigan. A trough will remain
across the eastern Great Lakes through Thursday as low pressure
tracks northeast into Quebec. High pressure will build east across
the Ohio Valley Thursday night then settle southeast on Friday.
&&
.NEAR TERM /THROUGH TONIGHT/...
9:10 PM Update...
Surface low pressure located over northern Lower Michigan will
continue to push northeastward this evening and overnight. Rain
showers are continuing to exit Northwest Pennsylvania this
evening ahead of wrap around moisture and cold air advection.
Showers associated with the wrap around moisture are beginning
to transition to snow showers from west to east this evening. Rest
of the forecast remains on track this evening.
Previous discussion...
Surface low pressure is located over northern Lower Michigan late
this afternoon with a cold front wrapping northeast into the area.
We had one line of robust showers with isolated thunderstorms move
from north central Ohio through northwest Pennsylvania producing a
few gusts of 40-50 mph. This line was likely the strongest activity
for the day as instability is already falling behind it.
Temperatures near 60 remain where there has been some sun across
northeast Ohio but dewpoints that were near 50 degrees are
quickly falling to near 40 degrees. We will continue to monitor
the rain arriving with the front but the severe weather threat
has overall trended downward and looks isolated through the
remainder of the afternoon across far Northeast Ohio(east of
I-77) and Northwest Pennsylvania.
Rain will accompany a strong cold front wrapping northeast across
the area this evening. Southwesterly winds may gust between 30-40
mph as the colder air wraps around the south side of the Great
Lakes. 850mb temperatures are forecast to fall by about 18 degrees
as a secondary push of cold air spreads west to east overnight. This
occurs as the upper level closed low over Lake Michigan opens
and trough axis lifts northeast overnight. A Wind Advisory has
been issued for Northwest Ohio from 1 AM to 10 AM as the
gradient tightens and winds at 850mb increase to 45 knots in the
wake of the trough. The gradient is not as tight farther east
and winds through the mixing layer are closer to 35-40 knots.
Precipitation will transition from rain back to snow from
southwest to northeast between 10 PM and 4 AM. Occasional shower
activity is expected with the upper level trough overhead and
with lake enhancement expected by morning as the temperatures
cool and the flow through 700mb becomes more aligned behind the
trough. Snow showers are likely overnight with many areas seeing
light accumulations of less than inch, primarily on grassy
surfaces after the warmth of today. The snow will continue
across the primary and secondary snowbelt on Thursday with a
northwest flow and favorable low level lift. The snow will shift
more towards Pennsylvania by afternoon as the flow becomes a
little more westerly. Lake Erie has considerable breaks in the
ice west of Cleveland so Lake Erie is available to contribute
moisture although lake to 850mb delta T is marginal at only 12
to 14 degrees. Much of the Ohio snowbelt will receive 1 to 3
inches with 2 to 4 inches likely for inland Erie County
Pennsylvania. Lowered forecast snow amounts just slightly from
the previous forecast as the bulk of the snow will fall during
the daytime hours and we are into early March now. Temperatures
on Thursday will start off in the upper 20s with some areas
warming back into the lower 30s during the afternoon, roughly a
25 degree drop from Wednesday.
Gradual clearing is expected from west to east on Thursday with
ridging building in from the south while a trough remains across the
eastern Great Lakes. Cirrus will overspread the area Thursday night
ahead of the next system.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
A surface ridge will linger Friday morning before a low pressure
system tracks east across the Ohio River Valley Friday afternoon.
This will be accompanied by a weak upper level shortwave that should
allow a swatch of precipitation to push east across the area on the
northern side of the low. Highest PoP potential remains south of US-
30 where better support and moisture linger, but cannot rule out
scattered showers north of that. Tricky part with this forecast is
the type of precipitation that is expected to fall as cold air is
expected to surge in behind the low. Current thinking remains that
during the day Friday, all precipitation should remain as rain
before gradually transitioning to a wet snow Friday night. Either
way, not much accumulation is expected with this system at this
time.
All precipitation exits to the southeast by Saturday morning as a
surface ridge nudges east across the area. There is a brief window
Saturday night where some lake enhanced snow showers may impact NW
PA, however not expecting much as cold 850mb temperatures and
moisture only briefly coincide with one another.
Highs on Friday and Saturday will climb into the upper 30s to low
40s with overnight lows both nights dropping into mid to upper 20s.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A weak shortwave will dip south across the eastern portion of the
area on Sunday, resulting in another potential for some showers
across far NE OH and NW PA. Overall impacts should remain closer to
the parent low located over New England, but any showers that do
fall will like remain a rain/snow mix until late Sunday evening when
temperatures would allow for it to transition to all snow. By
Monday, high pressure builds over the area and will persist through
at least Tuesday night, allowing for a dry start to next week. By
midweek, another deepening low pressure system will be developing
over the central US and gradually be approaching the Great Lakes.
Timing remains very uncertain at this point, but opted to mention
slight chance showers on Wednesday.
Temperatures through the long term period will be on a warming trend
with highs on Sunday climbing into the 40s before surging into the
60s by Wednesday. Overnight lows will follow a similar trend with
Sunday night lows dropping into the upper 20s to low 30s, but only
falling into the 40s by the end of the period.
&&
.AVIATION /06Z Thursday THROUGH Monday/...
Messy aviation forecast this morning as wrap around rain/snow
showers change to all snow over the next few hours, with MVFR
ceilings and some lake enhancement snow to also contend with.
Everyone will have potential for MVFR vis restrictions in light
snow this morning. Included potential for IFR for a brief window
at most sites, with LIFR possible at CLE and ERI (potentially at
YNG and CAK, but would be brief down there) due to lake
enhancement. With gusty winds, a bit of blowing snow will be
possible where accumulating snow occurs...especially CLE and
ERI, where 1-3" are likely, along with CAK and YNG where an inch
or so is possible. The wrap-around snow will exit to the east
into this afternoon with ceilings gradually climbing to VFR by
this evening across the board.
Winds are currently west-southwest at 12-20kt with gusts up to
35kt. Winds will veer more west-northwesterly this morning as a
trough axis passes and remain at 15-20kt with gusts 30-35kt,
locally up to 40kt across Northwest OH and near Lake Erie. Winds
will gradually diminish this evening and tonight while backing
to a slightly more westerly direction.
Outlook...Non-VFR possible in rain/snow Friday afternoon and
evening, and in rain/snow showers on Sunday.
&&
.MARINE...
Hazardous marine conditions are expected to persist through at least
Thursday evening as a strong low pressure system tracks northeast
through the Great Lakes region. This afternoon, there is a brief
lull in strong winds across Lake Erie, but these are expected to
again ramp up from the southwest to 20-25 knots this evening.
Tonight, these winds shift and become northwesterly, increasing to
25-30 knots with gusts up to 40 knots on the backside of the
departing low. As a result, a Small Craft Advisory has been issued
for the entire lakeshore beginning late this evening through
Thursday evening. Waves will build to 6 to 9 feet in the ice free
waters. In addition to the hazardous small craft conditions, the
remaining ice on Lake Erie is expected to shift and move, increasing
the risk of shipping lanes closing and anybody wandering out on the
ice becoming trapped. As a result, the Marine Weather Statement for
dangerous conditions due to shifting ice has been extended.
By Thursday night, a surface trough will linger over the area and
result in winds from the southwest at 10-15 knots before a weak
ridge builds north on Friday. As this ridge shifts east on Saturday,
winds will gain a more northwesterly component but remain at 10-15
knots before shifting again to the southwest at 10-15 knots for the
remainder of the weekend and into the start of next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Wind Advisory until 10 AM EST this morning for OHZ003-006>008-
017-018-027.
PA...None.
MARINE...Small Craft Advisory until 7 PM EST this evening for LEZ142-
143.
Small Craft Advisory until 10 PM EST this evening for
LEZ144>146.
Small Craft Advisory until 10 PM EST this evening for
LEZ147>149.
&&
SYNOPSIS...10
NEAR TERM...10/13
SHORT TERM...04
LONG TERM...04
AVIATION...Sullivan
MARINE...04Hazardous weather outlook, Mar 5, 3:48 PM EST, 11 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 348 PM EST Wed Mar 5 2025 OHZ003-006>008-017-018-027-062100- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Wyandot- 348 PM EST Wed Mar 5 2025 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST THURSDAY... This Hazardous Weather Outlook is for northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ009-010-019>023-028>033-036>038-047-062100- Erie-Lorain-Huron-Medina-Summit-Portage-Trumbull-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- 348 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-062100- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 348 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ011>014-089-062100- Cuyahoga-Lake-Geauga-Ashtabula Inland-Ashtabula Lakeshore- 348 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for northeast Ohio. .DAY ONE...This afternoon and tonight. Light snow accumulations and blowing snow are likely late tonight into Thursday, which may impact the morning commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional light accumulations of snowfall will occur across the primary snowbelt in northeast Ohio with generally 1 to 2 inches possible. Gusty winds will result in patchy blowing snow, which may quickly change visibilities. Motorists should use caution as these snow showers may impact the Thursday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ001>003-062100- Northern Erie-Southern Erie-Crawford- 348 PM EST Wed Mar 5 2025 This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Light snow accumulations and blowing snow are likely late tonight into Thursday, which may impact the morning commute. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional light accumulations of snowfall will occur across the primary snowbelt in northwest Pennsylvania with 1 to 3 inches possible and locally higher totals possible across the higher terrain. Gusty winds will result in patchy blowing snow, which may quickly change visibilities. Motorists should use caution as these snow showers may impact the Thursday morning commute. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 2:55 AM EST | Gale Warning | CLE | 7 hr | |
| Mar 6, 3:44 AM EST | Low Water Advisory | CLE | 3 hr | |
| Mar 6, 7:09 AM EST | Low Water Advisory | CLE | 3 hr |
Nearby
Small Craft Advisories in Ohio, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.